Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 3, 2022, 1:58 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 4, 2022, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2022, 1:58 PM MST (20:58 UTC)
- In effect from
- Mar 4, 2022, 11:00 AM MST
- Expired
- Mar 4, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2970 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS75 KFGZ 032058 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 158 PM MST Thu Mar 3 2022 AZZ010>014-016-017-039-040-040500- /O.NEW.KFGZ.WI.Y.0005.220304T1800Z-220305T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 158 PM MST Thu Mar 3 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeast Arizona from Winslow, Show Low and Springerville northward to Keams Canyon, Chinle and Window Rock. * WHEN...From 11 AM to 7 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
173 WWUS75 KFGZ 040240 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 740 PM MST Thu Mar 3 2022 AZZ010>014-016-017-039-040-050200- /O.CON.KFGZ.WI.Y.0005.220304T1800Z-220305T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 740 PM MST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeast Arizona from Winslow, Show Low and Springerville northward to Keams Canyon, Chinle and Window Rock. * WHEN...From 11 AM to 7 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
353 WWUS75 KFGZ 040926 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 226 AM MST Fri Mar 4 2022 AZZ010>014-016-017-039-040-050200- /O.CON.KFGZ.WI.Y.0005.220304T1800Z-220305T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 226 AM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeast Arizona from Winslow, Show Low and Springerville northward to Keams Canyon, Chinle and Window Rock. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
612 WWUS75 KFGZ 042033 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 133 PM MST Fri Mar 4 2022 AZZ010>014-016-017-039-040-050200- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-220305T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 133 PM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeast Arizona from Winslow, Show Low and Springerville northward to Keams Canyon, Chinle and Window Rock. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
687 WWUS75 KFGZ 050207 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 707 PM MST Fri Mar 4 2022 AZZ012>014-016-017-039-040-051015- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-220305T0200Z/ /O.NEW.KFGZ.WI.Y.0006.220305T1600Z-220306T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 707 PM MST Fri Mar 4 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Arizona including Tuba City, Winslow, Holbrook, Snowflake, Saint Johns, Springerville, Show Low, Pinetop, Dilkon, Kykotsmovi. * WHEN...From 9 AM to 7 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010-011-050315- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-220305T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, and Ganado 707 PM MST Fri Mar 4 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will decrease this evening and the Wind Advisory has expired. $$ AZZ006>009-015-051015- /O.NEW.KFGZ.WI.Y.0006.220305T1600Z-220306T0200Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Western Mogollon Rim- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Flagstaff, Williams, and Munds Park 707 PM MST Fri Mar 4 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE....Portions of northern Arizona including Flagstaff, Williams, Munds Park, Prescott, Grand Canyon, Seligman, Ash Fork, Keams Canyon, Kaibito. * WHEN...From 9 AM to 7 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Snow will also fall at times above 5000 to 6000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 8:44 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 3, 8:44 AM MST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 844 AM MST Thu Mar 3 2022 .SYNOPSIS...Dry and warm weather for today with changing weather conditions as we head into the weekend. Gusty winds arrive later today with colder temperatures due to arrive on Friday. Precipitation chances increase for the weekend, with a chance for mountain snow and valley rain lasting into early next week. && .UPDATE...The current forecast appears on track. Models have settled on precipitation amounts for Friday and over the weekend, remaining fairly steady over the past 24 hours. So the outlook remains the same for cold, windy and unsettled weather with a good chance for accumulating snow in the mountains and lower elevation rain showers. With two cold low pressure systems passing overhead it could become a bit unstable so don't be surprised if you hear a clap of thunder or two both Friday/Saturday afternoon and evening. && .PREV DISCUSSION /208 AM MST/...The pattern starts to change later today as the high that has been in control of our weather the past several days pushes away from the region. As the high moves to the east, the winds will start to turn more southerly and become gusty through this afternoon. A shortwave will push through the flow later this afternoon/evening, mainly over the eastern areas. With limited moisture and very dry conditions in place it seems unlikely we will see much, if anything, fall from the sky as the wave moves through. However, we can't rule out some flurries or sprinkles across the White Mountains. A couple of low pressure systems will cross the region over the weekend, with plenty of shortwave energy accompanying it. The first weather system will start to approach from the west early Friday as it moves into California from the Pacific. The low will then push east into Arizona during the day on Friday. Strong southwesterly flow will precede the low and combined with decent moisture should allow for snow to fall across much of the region. Temperatures will be warm at the onset but should drop through the day as the precipitation falls and cools the column. Upsloping is expected to aid in snow accumulations, especially along the Mogollon Rim and the Kaibab Plateau with around 3 to 6 inches of snow possible. The strong southwest flow will continue through Friday night with wind gusts around 35 to 45 mph possible. The second low will drop down through California on Saturday, bringing another round of snow to the region. While this low doesn't appear to tap into the Pacific moisture quite as much as the first low, there will be enough moisture around and we could see additional snow accumulations along the Mogollon Rim and Kaibab Plateau. The strong southwest winds may briefly drop off but are expected to pick back up again on Saturday, though they do not look to be quite as robust as on Friday. Additionally, this second low helps to bring some colder air to the region and temperatures will be considerably colder through the weekend than they have been this week. Overall, the weekend looks messy and travel could be difficult at times. Stay tuned for updates on the approaching system, especially if you have plans this weekend. Looking ahead to the start of the new week, there is another low/trough that drops down from the north that may bring more snow and a shot of even colder air. Temperatures are expected to start warming again from mid week onward. && .AVIATION...For the 18Z package...VFR conditions will persist for the next 24 hours with increasing mid to high clouds. Winds becoming south at 10-20 kts with gusts around 25 kts, remaining gusty through Friday morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm and dry weather today with gusty southerly winds from 20 to 30 mph starting around Noon. Cold and windy weather arrives for Friday with a chance for wetting valley rain and accumulating snow over the higher terrain, especially by the afternoon. Saturday through Monday...Cold and windy weather for Saturday with a good chance for wetting valley rain and accumulating mountain snow, especially over the higher terrain of north-central Arizona. Cold and unsettled conditions will persist through Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum/Meola AVIATION...McCollum/LaGuardia FIRE WEATHER...McCollum/LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Mar 3, 12:56 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1256 PM MST THU MAR 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY SNOW BLUE RIDGE RANGER STATI 34.61N 111.19W
02/23/2022 E20.0 INCH COCONINO AZ PARK/FOREST SRVC
THIS REPORT WAS ON THE WXCODER MONTHLY FORM.
&&
LEDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:04 PM MST | Winter Weather Advisory | FGZ | Coconino, Navajo | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.